Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Allergic Reaction to Imuran


05-12-2011, 04:58 PM   #1
jaggartini
Member
 
Join Date: May 2011
Location: AUSTRALIA
Allergic Reaction to Imuran

Hi guys,

New to this forum, but stoked I have found it

I was recently put onto Imuran (4 weeks ago). The beginning of this week I got what I thought was the flu; but it wasn't subsiding. I had a high fever mainly at night, severe aches in my back, neck and legs, headaches, shakes etc. Almost made my hubby take me to the Hospital one night as I couldn't get out of bed; my back seized up and I basically couldn't walk
It wasn't until I got to the doctor he asked if I had a rash anywhere I said no; but then pulled my tracksuit pants up to tell him my legs are so tender to touch; I had red welts over them which freaked me out a bit. I couldn't believe I'd even missed that.
Rang my Gastro Doc and he told me it doesn't sound like the flu; it's a reaction to the Imuran and to stop it immediately. It'll take 3-5 days to leave my system.

I'm back to the GP today as they did Urgent Blood tests just to make sure there isn't an infection.

I'm not liking this drug at all. The more I've read up on it; cancer risks etc, freak me out. I doubt he will try and put me on it again as it is an allergic reaction.
Anyone had this or heard of it happening? How long it took to feel 'normal' again?
05-12-2011, 07:43 PM   #2
e13 boy
Banned
 
Join Date: Jun 2010
Hi guys,

New to this forum, but stoked I have found it

I was recently put onto Imuran (4 weeks ago). The beginning of this week I got what I thought was the flu; but it wasn't subsiding. I had a high fever mainly at night, severe aches in my back, neck and legs, headaches, shakes etc. Almost made my hubby take me to the Hospital one night as I couldn't get out of bed; my back seized up and I basically couldn't walk
It wasn't until I got to the doctor he asked if I had a rash anywhere I said no; but then pulled my tracksuit pants up to tell him my legs are so tender to touch; I had red welts over them which freaked me out a bit. I couldn't believe I'd even missed that.

Anyone had this or heard of it happening? How long it took to feel 'normal' again?
Hi,

I had every problem you mention apart from the rashes.I also had dreadful bouts of vomiting.Once i'd been off Imuran (150mg) about 7 days i started to feel 'normal' again.The CD started again at the same stage.
6mp gave me even worse side affects & i ended up back in A&E.

Hope you start to feel better ASAP

Best Wishes
05-17-2011, 02:39 PM   #3
Piatchi
Member
 
Piatchi's Avatar
 
Join Date: Jan 2011
Location: Arkansas
I had very similar symptoms to these. I had horrible diarrhea all day, I could barely get out of bed, I ran a 104F temperature... my wife had to help me to the bathroom because I could barely stretch my back out... I walked like the hunchback since my back was so tense and in so much pain.

The doctor told me to get off of it immediately.
05-17-2011, 04:57 PM   #4
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
Me too!
Bleeding, itchy hives all over my legs and torso, I came off it immediately, and the same with mercaptupurine too.
The rash was gone after a few days
__________________


Joan

Dx Crohn's in TI 2005 symptoms for 15 years prior

BEEN ON -Azathioprine, 6MP, Prednisolone, Pentasa, Budesonide, Metronidazole, Humira, Methotrexate,

NOW ON -Amitriptyline 25mg
21/02/14 Right hemicolectomy surgery




http://www.facebook.com/#!/profile.p...4208290&ref=ts

No-one should make you feel inferior without your consent!

05-22-2011, 10:21 PM   #5
jaggartini
Member
 
Join Date: May 2011
Location: AUSTRALIA
My GI has taken me off Imuran. I feel so much better. i can't imagine what it was doing to my insides to make me react like that.
So I'm back to the drawing board. I can't go on 6mp as apparently it has the same agents as Imuran so I'd probably react to that as well.
There is one other drug that my GI suggested BUT he doesn't like using it. He said I definitely can't fall pregnant (which I'm not going too, I've had my babies and had my tubes done) BUT it sounds so toxic. I wish i could remember the name of it. Anyhow; I think I'd rather taper off Prednisone and see what happens. I have been lucky enough to have long remission phases. I know what can trigger my UC off so I just have to manage it.

Ahhh to have a cure. I hate taking all these drugs.
05-23-2011, 05:33 AM   #6
e13 boy
Banned
 
Join Date: Jun 2010
I went from Imuran to 6mp - the side affects were even worse.

Was it Methotrexate suggested?
05-23-2011, 07:48 PM   #7
jaggartini
Member
 
Join Date: May 2011
Location: AUSTRALIA
Yes it was Methotrexate. It sounds toxic just saying it. Are you on it?
05-23-2011, 08:56 PM   #8
Piatchi
Member
 
Piatchi's Avatar
 
Join Date: Jan 2011
Location: Arkansas
Thats where I am. Im tapering off pred and thats my only med. Im not doing too well. I felt awesome right after getting off of azathioprine but those days are over for now.
05-24-2011, 06:51 AM   #9
e13 boy
Banned
 
Join Date: Jun 2010
Yes it was Methotrexate. It sounds toxic just saying it. Are you on it?
No i'm not on methotrexate.
Following the horrific side affects with Imuran(Azathioprine) & 6mp i started to look for alternative answers again.
I'm so thankful that i found an alternative treatment (Serovera AMP) which helped me in a way i never thought possible.AMP gave me complete remission from CD which i never came anywhere near with the drugs the hospitals gave me.I'm stuck with taking loperamide for the rest of my life due to my short bowel(2 Resections).

Best Wishes
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Allergic Reaction to Imuran
Thread Tools


All times are GMT -5. The time now is 03:22 AM.
Copyright 2006-2017 Crohnsforum.com